What causes diarrhea when on Cefixime and Azythromycin?

default
Posted on Wed, 12 Mar 2014 in Digestion and Bowels
Question: Hello doctor,i am male 28yrs from india.3weeks back and 1week after unsafe sex i took 400mg of cefixime and 1gm of azythromycin(single dose) to avoid STD gonnorhea.two days from the day i took these antibiotics i developed diarrhea.frequency is 3-4 times and consistancy is watery.i suspected antibiotic associated diarrhea due to Clostridium difficile and strated metronidazole(400mg thrice a day).after two days of metronidazloe faecal consistancy improved but not fully(partially formed,semisolid).there is some distinguish unpleasant odour.its been nine days since i am on metronidazole but no change in my condition.i tested my stool for C.difficile toxin A & B and candida(yeast).reports came negative for both.during the whole episode i didn't experienced any fever,fatigue,headaches,sweating,insomnia etc.only defaecation problem.should i go for any additional tests?.please provide your valuable opinion and treatment advice on my condition.Thank you.
doctor
Answered by Dr. Abhijit Deshmukh 48 minutes later
Brief Answer: Hi Detailed Answer: Hello, Thank you for the query. Possibly you have azithromycin induced diarrhoea. I suggest need not worry. Can take a probiotic like VSL # 3 or providac twice day. If stool c. difficile assay is normal can stop metrogyl now. Can take medication like raececadotril 100 mg twice a day, mild anti diarrheal available over the counter twice a day till diarrhoea last. Meanwhile worthwhile getting your HIV tested after a month of exposure. If still diarrhoea persist after a 10 to 15 days or if you develop fever, abdominal pain, loss of weight or appetite then need to see a gastroenterologist and get a colon0scopy done. Hope this answers your query. Wish you a speedy recovery. Happy to help.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Abhijit Deshmukh

Gastroenterologist

Practicing since :2001

Answered : 492 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Insomnia

doctor1 MD

I ve been having insomnia and consequest migraine headaches for the past 8 years. The very first neurologist i met had prescribed me an MRI which...

doctor1 MD

I am age 43 with no menstrual cycle since 12/27/2013. I had a recent pap smear.I am not on any birth control, tested negative for pregancy. I have...

doctor1 MD

I just started taking a drug called Metoprolol for irregular heart beat (premature supraventirbular beats). 50 m/day. have been having several...

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months

Get personalised answers from verified doctor in minutes across 80+ specialties

189 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2